Ask a doctor

Dissolving Restalyne Bumps?

Apx. 4 weeks ago I had restalyne under my eyes by Dr. Gilbert Lee of Changes Plastic Surgery in San Diego. Once the selling went down I noticed numerous hard bumps under my skin. I went back to the doctor and he told me he saw and felt nothing. I told him I would like bumps dissolved and he told me that will do more harm. Not only do I have bumps, but the area is also very blue. I'm looking for a doctor in the so cal area that can help and is experienced in dissolving bumps. Thanks!

Hi There,

Here is a link to the board certified doctors that are qualified to perform this procedure in your area.

Doctor Answers (4)

Dissolving Restylane and Other Hyaluronic Acids

+1

This is a very tedious process and can be as simple as lancing the skin with an 11 blade through the nodule and expressing the product superficially, or with use of hyaluronidase after skin testing for allergies to the enzyme itself.  Care needs to be taken when placing hyaluronidase and enzyme:product ratios used when addressing superficial bumps to avoid dimpling.


Fort Lauderdale Dermatologic Surgeon
4.0 out of 5 stars 8 reviews

Lumps under the eyes

+1

It is very difficult to answer your question without seeing you in person or at least a photograph. Based on your description, it sounds like you have product that was placed superficially, and is causing a tyndall, or bluish effect you're noticing. Hyaluronidase does dissolve the product and it sounds like you need to do some research and find a reputable and well-trained injector in your area for further assessment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Restylane for under the eyes

+1

Restylane under the eyes and the tear troughs can cause bluish areas. Restylane is a hyaluronic acid that is a naturally occurring sugar in your body that attracts water.  If a hyaluronic acid is place d too close to the surface of the skin, especially where the skin is thin like under the eyes, the water the product attracts will cause a “lake” under the skin of excess water.  This excess water then causes a bluish hue in the skin that we call a Tyndall effect.  The only thing that can be done is to cover the area with an orange or peach colored makeup (these colors cancel out blue) or have the product dissolved by injecting an enzyme called hyaluronidase into the area.  I would call your doctor back and ask if they will do that for you.  Good luck.

 

Brian Windle, MD
Kirkland Plastic Surgeon
5.0 out of 5 stars 16 reviews

You might also like...

Restylane reversal

+1

If the bumps are Restylane, then they can be dissolved by injecting reversing enzyme hyaluronidase.  I have personally dissolved Restylane up to 7 years later after injection, so they can last a while.  It is also possible the bumps are scar tissue.  See an oculoplastic surgeon.

Mehryar (Ray) Taban, MD, FACS
Beverly Hills Oculoplastic Surgeon
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.